Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 24, 2015, 4:33 PM CDT for Fannin County, Grayson County, Texas. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2015, 4:33 PM CDT (21:33 UTC)
- Expired
- Apr 24, 2015, 6:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fannin County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 166 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 5:24 PM CDT | FLASH FLOOD | Sherman, TX | ROAD CLOSURES IN SHERMAN - HARRISON ST @ PECAN & MCGEE @ NEWMAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
637
WGUS54 KFWD 242133
FFWFWD
TXC147-181-242330-
/O.NEW.KFWD.FF.W.0011.150424T2133Z-150424T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
433 PM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
FANNIN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 630 PM CDT
* AT 432 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN AND ADDITIONAL RAINFALL AND FLASH FLOODING IS
EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHERMAN...DENISON...BONHAM...WHITESBORO...VAN ALSTYNE...HOWE...
POTTSBORO...COLLINSVILLE...WHITEWRIGHT...GUNTER...BELLS...TOM
BEAN...SAVOY...ECTOR...DODD CITY...KNOLLWOOD...RAVENNA...
DORCHESTER...BONHAM STATE PARK AND SOUTHMAYD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3384 9585 3366 9586 3340 9639 3342 9694
3364 9694 3381 9653 3377 9650 3378 9643
3369 9634 3377 9629 3376 9619 3381 9616
3381 9618 3384 9615 3384 9605 3386 9603
3384 9602 3387 9600 3386 9595 3389 9594
$$
AJS1 follow-up statement
930
WGUS74 KFWD 242218
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CDT FRI APR 24 2015
TXC147-181-242330-
/O.CON.KFWD.FF.W.0011.000000T0000Z-150424T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON TX-FANNIN TX-
518 PM CDT FRI APR 24 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
GRAYSON AND FANNIN COUNTIES...
AT 516 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN AND FLASH FLOODING IS EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHERMAN...DENISON...BONHAM...WHITESBORO...VAN ALSTYNE...HOWE...
POTTSBORO...COLLINSVILLE...WHITEWRIGHT...GUNTER...BELLS...TOM BEAN...
SAVOY...ECTOR...DODD CITY...KNOLLWOOD...RAVENNA...DORCHESTER...BONHAM
STATE PARK AND SOUTHMAYD.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3384 9585 3366 9586 3340 9639 3342 9694
3364 9694 3381 9653 3377 9650 3378 9643
3369 9634 3377 9629 3376 9619 3381 9616
3381 9618 3384 9615 3384 9605 3386 9603
3384 9602 3387 9600 3386 9595 3389 9594
$$
AJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 2:56 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 24, 2:56 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 256 PM CDT FRI APR 24 2015 .DISCUSSION... FOR TODAY...OUR THINKING HAS NOT CHANGED SIGNIFICANTLY FROM THE LATE MORNING FORECAST UPDATE/DISCUSSION...THEREFORE THE PREVIOUS DISCUSSION HAS BEEN LEFT BELOW. MOST OF THE DETAILS REGARDING THE EXPECTATIONS FOR THUNDERSTORMS THROUGH TONIGHT ARE STILL VALID FROM THE LATE MORNING DISCUSSION. CHANGES FROM LATE THIS MORNING: A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF NORTH AND CENTRAL TEXAS THROUGH 10 PM CDT. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR...GENERALLY EAST OF WEATHERFORD...THROUGH 7 PM CDT. CLOUDS CLEARED OUT JUST ENOUGH TO ALLOW FOR SOME SURFACE BASED STORMS TO DEVELOP WEST OF NORTH TEXAS. THESE STORMS ARE EXPECTED TO MOVE EAST THIS AFTERNOON...AND THE THERMODYNAMIC AND KINEMATIC ENVIRONMENT IN PLACE ACROSS NORTH AND CENTRAL TEXAS IS EXPECTED TO REMAIN FAVORABLE TO MAINTAIN THE STRUCTURE OF THESE STORMS AS THEY MOVE EAST. SUPERCELL THUNDERSTORMS ARE EXPECTED AS THE INITIAL STORM MODE...WITH STORM MERGERS AND COLD POOL CONSOLIDATION MORE LIKELY TO LEAD TO UPSCALE GROWTH TO A QLCS EARLY THIS EVENING. THE WARM FRONT IS EVENTUALLY EXPECTED TO LIFT SLOWLY NORTH ACROSS THE METROPLEX...BUT WAS NOT MOVING MUCH AS OF 2 PM. WHEREVER SUPERCELLS INTERACT WITH THE WARM FRONT...THE THREAT FOR TORNADOES IS EXPECTED TO BE HIGHEST...SO THE POSITION OF THE WARM FRONT WILL BE AN IMPORTANT FEATURE TO TRACK THROUGH THIS EVENING. OTHER THAN TORNADOES...SUPERCELLS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF UPSCALE GROWTH INTO A QLCS OCCURS AS EXPECTED...THE MAIN THREAT WOULD TRANSITION OVER TO DAMAGING STRAIGHT LINE WINDS. FLASH FLOODING REMAINS MOST LIKELY ALONG AND NORTH OF THE WARM FRONT...SO NO CHANGES TO THE FLASH FLOOD WATCH AREA WILL BE MADE AT THIS TIME. TONIGHT AND SATURDAY...ONCE STORMS MOVE EAST AWAY FROM NORTH AND CENTRAL TEXAS...A PACIFIC TYPE COLD FRONT IS EXPECTED TO SEND MUCH DRIER AIR INTO THE REGION FOR SATURDAY. WITH DRY AIR IN PLACE DURING THE DAY ON SATURDAY...SKIES ARE EXPECTED TO BE MOSTLY CLEAR AND HIGHS ARE EXPECTED TO CLIMB INTO THE MID 80S. SUNDAY...MODELS INDICATE THAT A STRONG UPPER LEVEL TROUGH CURRENTLY OFF THE COAST OF WESTERN CANADA WILL DIG SOUTH OVER THE SOUTHWESTERN CONUS SATURDAY NIGHT INTO SUNDAY. THIS FEATURE IS EXPECTED TO SPREAD STRONG LARGE SCALE FORCING FOR ASCENT OVER THE SOUTHERN HIGH PLAINS...RESULTING IN RELATIVELY STRONG LEE SIDE CYCLOGENESIS OVER THE TX PANHANDLE. THIS SHOULD BRING LOW-LEVEL MOISTURE BACK ACROSS NORTH AND CENTRAL TEXAS RAPIDLY ON SUNDAY. WITH MOISTURE BACK IN PLACE...AND STRONG UPPER LEVEL DIFFLUENCE ALOFT OVER THE DRYLINE...EXPECT STORMS WILL DEVELOP ALONG THE DRYLINE LATE SUNDAY AFTERNOON. IF THE DRYLINE IS CLOSE ENOUGH TO THE CWA...SEVERE THUNDERSTORMS WOULD LIKELY DEVELOP NEAR THE DRYLINE AND MOVE EAST SUNDAY EVENING. CONFIDENCE IN THE EXACT POSITION OF THE DRYLINE IS NOT HIGH AT THIS TIME...SO ONLY WENT WITH A MENTION OF 30 POPS WEST OF INTERSTATE 35 IN THIS FORECAST. IF STORMS DO DEVELOP WEST OF INTERSTATE 35...THEY WOULD LIKELY BE SUPERCELLS AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MONDAY...THE UPPER TROUGH IS EXPECTED TO BECOME A CUT-OFF LOW AND THEN MOVE SLOWLY EAST TOWARDS NORTH TEXAS. THE STRONG LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH THE UPPER LOW WOULD LIKELY LEAD TO WIDESPREAD THUNDERSTORM ACTIVITY ACROSS NORTH AND CENTRAL TEXAS ON MONDAY. THE SEVERE WEATHER CHANCES ON MONDAY WILL LIKELY BE VERY DEPENDENT UPON HOW FAST STORMS DEVELOP AND MOVE ACROSS THE AREA MONDAY MORNING. DEEP LAYER SHEAR VALUES ARE EXPECTED TO BE STRONG ENOUGH TO SUPPORT AN ORGANIZED STORM MODE...BUT THE AMOUNT OF THERMODYNAMIC ENERGY AVAILABLE FOR FREE CONVECTION IS UNCERTAIN AT THIS TIME. IF STORMS WERE TO HOLD OFF UNTIL THE LATE AFTERNOON HOURS OF THE DAY...THERE WOULD LIKELY BE ENOUGH INSTABILITY AND SHEAR IN PLACE TO ONCE AGAIN SUPPORT A SUPERCELL STORM MODE MONDAY AFTERNOON. IF STORMS DEVELOP DURING THE MORNING HOWEVER...THE MORNING CONVECTION MAY STABILIZE THE ENVIRONMENT TOO MUCH FOR ANY SIGNIFICANT SEVERE THUNDERSTORM THREAT MONDAY AFTERNOON. TUESDAY...DEPENDING ON THE SPEED OF THE UPPER LOW...IF IT IS OVER NORTH TEXAS...OR TO OUR EAST...TUESDAY WILL LIKELY BE DRY. IF THE UPPER LOW IS OVER THE CWA OR JUST OFF TO THE WEST...MORE THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON TUESDAY. AT THIS TIME SIMPLY LEFT THE 20 TO 30 PERCENT CHANCE OF STORMS IN THE FORECAST TO ACCOUNT FOR UNCERTAINTY REGARDING THE SPEED OF THIS UPPER LOW. WE WILL BE ABLE TO REFINE THUNDERSTORM CHANCES ON TUESDAY ONCE THE UPPER LOW IS OVER THE SOUTHWESTERN CONUS AND ITS EASTWARD TRACK IS RESOLVED BETTER BY FORECAST GUIDANCE. REMAINDER OF THE WEEK...A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION BEHIND THE UPPER LOW...LEAVING DRIER AND COOLER AIR IN PLACE. DRY CONDITIONS LOOK TO HOLD FROM WEDNESDAY THROUGH THE END OF THE WEEK AT THIS TIME WITH WEAK UPPER LEVEL RIDGING BUILDING IN OVER THE REGION BEHIND THE UPPER LOW. CAVANAUGH && .PREVIOUS UPDATE FROM 11 AM... WATER VAPOR SATELLITE IMAGERY SHOWS A STRONG SHORTWAVE TROUGH OVER FAR WEST TEXAS...MOVING NORTHEAST OVER EASTERN NEW MEXICO. THIS TROUGH IS EXPECTED TO CONTINUE NORTHEAST THROUGHOUT THE DAY TODAY...SPREADING RELATIVELY STRONG LARGE SCALE FORCING FOR ASCENT OVER THE REGION. 12Z UPPER AIR ANALYSIS SHOWED A PLUME OF DEEP MOISTURE IN PLACE OVER THE SOUTHERN PLAINS WITH STRONG SPEED AND DIRECTIONAL SHEAR FROM THE SURFACE TO 500 MB. AT THE 850 MB LEVEL A RELATIVELY STRONG TROUGH WAS ANALYZED OVER THE HIGH PLAINS...DOWNSTREAM OF THE SHORTWAVE TROUGH MOVING NORTHEAST OVER THE REGION. AT THE SURFACE...ONGOING THUNDERSTORM ACTIVITY LEFT A SOMEWHAT MESSY ANALYSIS IN PLACE...BUT BASED ON THE 15Z ANALYSIS THERE WAS A WARM FRONT LOCATED JUST SOUTH OF THE INTERSTATE 20 CORRIDOR ACROSS THE DFW AREA...MORE OR LESS ATTACHED TO A SURFACE LOW LOCATED IN SOUTHERN PALO PINTO COUNTY. 15Z REGIONAL RADARS SHOWED SCATTERED CONVECTION NEAR THE SURFACE LOW...AND ALL ALONG AND NORTH OF THE WARM FRONT. VISIBLE SATELLITE IMAGERY SHOWED THAT THE THICK MORNING CLOUD COVER WAS BEGINNING TO CLEAR OUT FROM CLEBURNE SOUTHWEST TO GOLDTHWAITE...AND SOUTH ALONG THE INTERSTATE 35/35W CORRIDORS. FROM GRANBURY TO CLEBURNE SOUTHWEST TOWARDS HAMILTON...LOCALLY CALCULATED CONVECTIVE PARAMETERS WERE HIGHLIGHTING A LOCAL MAXIMA OF LOW-LEVEL (0-3 KM) CAPE OF AROUND 100 TO 150 J/KG...AND A LOW-LEVEL EHI OF JUST UNDER 2. BOTH OF THESE PARAMETERS FAVOR THE POTENTIAL FOR STRONG LOW- LEVEL UPDRAFTS AND THE POTENTIAL TO TILT LOW-LEVEL HORIZONTAL VORTICITY INTO THE VERTICAL. THE PRIMARY MISSING INGREDIENT TO ACCOMPLISH THIS THUS FAR HAS BEEN WELL ORGANIZED CONVECTION/STRONG UPDRAFTS. WHILE DEEP MOISTURE WAS ANALYZED ON THE 12Z UPPER AIR MAPS...THERE WERE NO STRONG OR STEEP MID-LEVEL LAPSE RATES ANALYZED UPSTREAM OF NORTH AND CENTRAL TEXAS. WHILE DEEP MOISTURE VALUES APPEAR TO BE AT NEAR RECORD LEVELS FOR THIS TIME OF YEAR...THIS DEEP MOISTURE ALSO INDICATES THAT THERE IS NO STRONG THETA-E CHANGE WITH HEIGHT...LEADING TO A THERMODYNAMIC PROFILE CHARACTERIZED BY TALL AND SKINNY CAPE. WHILE THIS IS A VERY FAVORABLE PROFILE FOR THUNDERSTORM CHANCES AND EFFICIENT RAINFALL IN GENERAL...IT COULD LIMIT THE STRENGTH OF INITIAL UPDRAFTS TODAY. IF STORMS CAN MAINTAIN UPDRAFTS LONG ENOUGH TO INGEST SOME OF THE RELATIVELY STRONG HORIZONTAL VORTICITY INDICATED BY CALCULATED PARAMETERS... SUPERCELLS WILL BECOME MORE LIKELY. IF A SUPERCELL CAN BECOME ESTABLISHED...THE INTERNAL DYNAMICS OF THE SUPERCELL WILL PROMOTE A MUCH STRONGER UPDRAFT THAN WHAT WOULD BE SUPPORTED BY THERMODYNAMICS ALONE. WITH STRONG FORCING UPSTREAM...DEEP MOISTURE IN PLACE...AND ALMOST NO CAPPING INVERSION IN PLACE...THUNDERSTORMS ARE VERY LIKELY TODAY...AND WILL LIKELY CONTINUE INTO THE AFTERNOON HOURS OF THE DAY. COPIOUS AMOUNTS OF MORNING CONVECTION CAN OFTEN STABILIZE THE ENVIRONMENT MAKING IT LESS FAVORABLE FOR STORMS LATER ON. THAT DOES NOT APPEAR TO BE THE CASE TODAY AS THE LACK OF A STRONG THETA-E DIFFERENCE WITH HEIGHT NOT ONLY LIMITS UPDRAFT STRENGTH...BUT IT ALSO LIMITS THE STRENGTH OF RAIN COOLED AIR... I.E. THE RAIN IS NOT VERY COLD BECAUSE THERE IS NOT MUCH DRY AIR ALOFT TODAY. THE PRIMARY FORECAST CHALLENGE IN DETERMINING STORM MODE AND THEN THE ASSOCIATED HAZARDS. HERES WHAT WE'RE WATCHING CLOSELY: IN GENERAL...THE KINEMATIC OR WIND SHEAR AND FORCING ENVIRONMENT ARE FAVORABLE FOR SUPERCELL THUNDERSTORMS AND TORNADOES TODAY. THE THERMODYNAMIC ENVIRONMENT IS MORE QUESTIONABLE. WE CERTAINLY HAVE AMPLE MOISTURE IN PLACE TO SUPPORT ANY STORM MODE...BUT LAPSE RATES ALOFT ARE SOMEWHAT MARGINAL...LIMITING UPDRAFT STRENGTH FROM AIR BEING LIFTED ABOVE ITS LEVEL OF FREE CONVECTION. IT LOOKS LIKE THE MORE SUNSHINE WE GET THROUGH THIS AFTERNOON...THE MORE LIKELY WE ARE TO SEE SUPERCELL THUNDERSTORMS. THE MORE CLOUD COVER WE HANG ON TO...THE MORE LIKELY WE ARE TO SEE NUMEROUS...SOMEWHAT WEAKER STORMS...THAT POSE MORE OF A HEAVY RAINFALL AND FLOODING THREAT THAN A LARGE HAIL...DAMAGING WIND AND TORNADO THREAT. IF WE MAINTAIN THE CLEARING SOUTH-SOUTHWEST OF THE DFW AREA FOR A FEW HOURS HEADED INTO THIS AFTERNOON...OUR CHANCES OF SEEING A SUPERCELL STORM MODE INCREASE QUITE A BIT. LOW-LEVEL HEATING WILL HELP MORE OR LESS MAKE UP FOR THE MARGINAL MID-LEVEL LAPSE RATES AND INCREASE UPDRAFT SPEED TO THE POINT THAT SUPERCELLS DOMINATE THE INITIAL STORM MODE. IF WE GET STORMS QUICKLY...OR SIMPLY CLOUD UP HERE AGAIN BEFORE NOON...A MORE WIDESPREAD STORM COVERAGE MAY OCCUR WITH WEAKER STORMS IN GENERAL. IN EITHER CASE...MOST MODEL GUIDANCE FAVORS THUNDERSTORMS GROWING UPSCALE INTO A SQUALL LINE AND MOVING EAST ACROSS NORTH AND CENTRAL TEXAS BY LATE THIS AFTERNOON. WITH A NEAR RECORD PRECIPITABLE WATER VALUE OBSERVED ON THE 12Z FWD SOUNDING...FLOODING IS ALSO A MAJOR CONCERN TODAY. ONCE DEEP CONVECTION INITIATES...ANY TRAINING OF STORMS WILL LIKELY RESULT IN ENOUGH LOCALLY HEAVY RAINFALL TO RESULT IN FLOODING. RAINFALL RATES OF 2 INCHES PER HOUR ARE VERY LIKELY... AND REALLY THE ONLY LIMITING FACTOR FOR FLOODING IS THE EXPECTED SPEED OF STORMS. STORMS ARE EXPECTED TO MOVE EAST OR NORTHEAST AT 35 TO 40 MPH TODAY...MAKING ANY ONE STORM UNLIKELY TO PRODUCE FLOODING. WE WILL BE KEEPING A CLOSE EYE ON ALL OF THESE FACTORS HEADED INTO THE AFTERNOON HOURS...AND WILL ISSUE THE APPROPRIATE WATCHES AS VARIOUS THREAT LEVELS INCREASE. THERE IS A FAIR AMOUNT OF UNCERTAINTY REGARDING STORM MODE THIS AFTERNOON...SO IT IS ADVISABLE TO PAY CLOSE ATTENTION TO THE FORECAST THROUGHOUT THE DAY AS CONDITIONS COULD BECOME MORE FAVORABLE FOR SUPERCELLS OR HEAVY RAINFALL AND FLOODING QUICKLY. WE WILL PROVIDE SHORT TERM FORECAST UPDATES AS QUICKLY AS POSSIBLE AS THESE CONDITIONS EVOLVE. CAVANAUGH && .AVIATION... /ISSUED 105 PM CDT FRI APR 24 2015/ THIS MORNING'S CONVECTION HAS PUSHED EAST OF THE TERMINALS AS OF 1730 Z. AS A RESULT...EXPECT CIGS TO RAISE TO MVFR SHORTLY. HOWEVER...CONVECTION IS EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS THE AREA...BUT STORM DEVELOPMENT WILL BE PARTIALLY DEPENDENT UPON IF WE CONTINUE TO SEE AMPLE CLEARING...WHICH WOULD LEAD TO THE INCREASED SURFACE HEATING NECESSARY FOR INITIATION. REGARDLESS...IF STORMS DEVELOP...THESE STORMS WILL BE IN A FAVORABLE ENVIRONMENT TO BECOME SEVERE...AND ALL FACETS OF SEVERE WEATHER WOULD BE ON THE TABLE THIS AFTERNOON AND EVENING. REGARDING WINDS...BECAUSE OF THE COMPLEX SET OF SURFACE BOUNDARIES CURRENTLY IN PLAY ACROSS THE AREA...WINDS WILL BE SOMEWHAT VARIABLE. RIGHT NOW THOUGH...A WARM FRONT IS DRAPED ACROSS THE DFW METROPLEX...SO WINDS NORTH OF THE FRONT ARE EASTERLY TO NORTHEASTERLY. SOUTH OF THE FRONT...WINDS ARE FROM THE SOUTH AND SOUTHEAST. THE WARM FRONT APPEARS TO BE MOVING NORTH NOW...SO EXPECT WINDS AT ALL DFW TERMINALS TO VEER TO THE SOUTHEAST LATER THIS AFTERNOON. AT KACT...WINDS REMAIN SOUTHERLY. ONCE THIS SYSTEM CLEARS OUT OF THE REGION LATE TONIGHT...EXPECT CIGS AND VSBY TO RAISE TO VFR BY THIS EVENING AND PREVAIL THROUGH SATURDAY. LIKEWISE...WINDS WILL CONTINUE TO VEER AND EVENTUALLY BECOME NORTHWESTERLY BY TONIGHT AS WELL. AJS && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 86 61 87 64 / 40 5 5 20 30 WACO, TX 64 87 61 86 65 / 50 5 5 20 30 PARIS, TX 61 84 58 85 58 / 60 5 5 10 30 DENTON, TX 60 86 57 86 61 / 30 0 5 30 30 MCKINNEY, TX 61 85 58 86 61 / 40 5 5 20 30 DALLAS, TX 64 88 63 88 64 / 40 5 5 20 30 TERRELL, TX 66 87 60 86 63 / 60 5 5 20 30 CORSICANA, TX 66 87 63 86 64 / 60 5 5 20 30 TEMPLE, TX 64 89 63 86 65 / 50 5 5 30 30 MINERAL WELLS, TX 58 87 57 86 62 / 10 0 5 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ091>095- 102>107-117>123. &&
Hazardous weather outlook, Apr 24, 2:57 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 257 PM CDT FRI APR 24 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 257 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTH AND CENTRAL TEXAS. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...BUT THERE IS A POTENTIAL FOR TORNADIC STORMS. IN ADDITION...LOCALLY HEAVY RAINFALL AND FLASH FLOODING IS POSSIBLE...PARTICULARLY FOR AREAS ALONG AND NORTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A POTENT UPPER LEVEL SYSTEM WILL ARRIVE ON SUNDAY AND SLOWLY CROSS THE REGION EARLY NEXT WEEK. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS OVER THE ENTIRE REGION....WITH SOME SEVERE STORMS POSSIBLE ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING ACROSS MOST OF NORTH AND CENTRAL TEXAS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:36 PM CDT | River Flood Warning | FWD | Leon, Robertson | 9 days |
| Apr 24, 5:13 AM CDT | Areal Flood Advisory | FWD | Denton, Wise | 2 hr |
| Apr 24, 6:19 AM CDT | Areal Flood Advisory | FWD | Collin | 56 min |
| Apr 24, 9:12 AM CDT | River Flood Warning | FWD | Collin | 49 hr |
| Apr 24, 11:28 AM CDT | Flash Flood Warning | FWD | Denton, Wise | 3 hr |
| Apr 24, 12:02 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Apr 24, 12:06 PM CDT | Flash Flood Watch | FWD | Collin, Cooke, Dallas, Delta, Denton, Fannin and 12 more | 9 hr |
| Apr 24, 2:37 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Apr 24, 3:08 PM CDT | River Flood Warning | FWD | Denton | 45 hr |
| Apr 24, 3:23 PM CDT | Areal Flood Advisory | FWD | Fannin, Lamar | 112 min |
| Apr 24, 4:27 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 63 min |
| Apr 24, 4:41 PM CDT | Special Weather Statement | FWD | Parker | 34 min |
| Apr 24, 4:48 PM CDT | River Flood Warning | FWD | Hunt | 45 hr |
| Apr 24, 4:50 PM CDT | Tornado Warning | FWD | Comanche, Eastland | 25 min |
| Apr 24, 4:55 PM CDT | Areal Flood Advisory | FWD | Montague | 65 min |
| Apr 24, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 57 min |
| Apr 24, 5:07 PM CDT | Special Weather Statement | FWD | Tarrant | 38 min |
| Apr 24, 5:22 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 53 min |
| Apr 24, 5:33 PM CDT | Special Weather Statement | FWD | Cooke | 27 min |
| Apr 24, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 53 min |
| Apr 24, 5:39 PM CDT | Areal Flood Advisory | FWD | Cooke | 66 min |
| Apr 24, 5:44 PM CDT | Special Weather Statement | FWD | Denton | 31 min |
| Apr 24, 5:48 PM CDT | Special Weather Statement | FWD | Parker | 27 min |
| Apr 24, 6:03 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Parker, Tarrant | 57 min |
| Apr 24, 6:07 PM CDT | Special Weather Statement | FWD | Denton | 23 min |
| Apr 24, 6:09 PM CDT | Flash Flood Warning | FWD | Denton | 2 hr |
| Apr 24, 6:23 PM CDT | Areal Flood Advisory | FWD | Parker, Tarrant | 2 hr |
| Apr 24, 6:28 PM CDT | Tornado Warning | FWD | Tarrant | 19 min |
| Apr 24, 6:32 PM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| Apr 24, 6:38 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 67 min |
| Apr 24, 6:43 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 32 min |
| Apr 24, 6:56 PM CDT | Areal Flood Advisory | FWD | Dallas | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.